Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Converting interpolation series into Chebyshev series by recurrence formulas


Author: Herbert E. Salzer
Journal: Math. Comp. 30 (1976), 295-302
MSC: Primary 65D05; Secondary 65Q05
MathSciNet review: 0395159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Interpolation series (divided difference, Gregory-Newton, Gauss, Stirling, Bessel) are converted into Chebyshev (or Jacobi) series by applying a previously derived general five-term recurrence formula [3]. It employs the coefficients in three-term linear recurrence formulas (same kind as for orthogonal polynomials) which have been found for the mth degree nonorthogonal polynomial coefficients of the differences used in the interpolation series. In the Gauss, Stirling and Bessel series, the coefficients in the recurrence formulas vary with the parity of m. The basic five-term recurrence formula is applicable also to: (1) inter- and intraconversion of power series in $ ax + b$, divided difference and equal-interval interpolation series (including subtabulation), and Chebyshev series, (2) obtaining Chebyshev series for solutions of difference equations, (3) the derivation of formulas for Chebyshev coefficients in terms of differences, and (4) the conversion of interpolation series into Chebyshev series, for more than one variable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05, 65Q05

Retrieve articles in all journals with MSC: 65D05, 65Q05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0395159-3
PII: S 0025-5718(1976)0395159-3
Keywords: Series interconversion, interpolation series, Chebyshev series, recurrence formulas, three-term recurrence, five-term recurrence, difference equations
Article copyright: © Copyright 1976 American Mathematical Society